took plan b while on Depo shot... help?I need your help... I got the shot on my 3"third day on period March 17 and have unprotexted sex on March 26 and took Plan B march 27 "the next day" just incase and to be safe... But had unprotected sex again on Abril 1st 6 days after taking plan b... What are the chances of getting pregnant? Does plan b affect my shot and loss effectiveness? its been 2 weeks since the shot... I dont wanna take plan b again... Im waiting on my period cus of the plan b am i protected?
Why did you take plan B? You have a 0.3% chance of pregnancy with the shot. You don't need plan b ever. Stop taking the stuff. It won't effect your shot but it will effect your cycle. And don't forget with the shot you might not have a period. When you have hormonal birth control you don't ovulate. All plan B does is delay ovulation and you don't ovulate. Its not magic, its not extra protection.
You may not have a period while on Depo, honey! Depo often stops women's periods or they may be sporadic or just spotting. If you got your shot within the first five days of your period then you are protected right away! No need for Plan b-ever while on Depo! It wont hurt you but it will expose you to hormones you dont need.
Call your doctor at once if you have any of these serious side effects (these are very rare!):
menstrual periods that are heavier or longer than normal;
sudden numbness or weakness, especially on one side of the body;
sudden severe headache, confusion, problems with vision, speech, or balance;
chest pain, sudden cough, wheezing, rapid breathing, coughing up blood;
pain, swelling, warmth, or redness in one or both legs;
nausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);
swelling in your hands, ankles, or feet; or
symptoms of depression (sleep problems, weakness, mood changes).
Less serious side effects may include (these are more common):
changes in your menstrual periods;
mild headache, drowsiness;
mild stomach pain;
feeling tired or irritable;
decreased sex drive; or
skin changes or a hard lump where the injection was given.
Notice many of the side effects are the same as early pregnancy? Lots of women freak out when they get these and their period stops but that is what happens with Depo. It is normal! This method has a less then one percent failure rate so less than one percent chance of becoming pregnant as long as you get your injections correctly and are not late on any of them!!
You don't have periods when you're on Depo, because you do not ovulate/have a monthly cycle. You can sometimes get hormonal bleeding, until your body adjusts to the shot, & this can take until your first 2 or 3 shots to stop completely. You don't say how long you've been on Depo.
Plan B is a huge dose of synthetic (man-made) hormone to put anyone's body through, but to add it to the chemicals in Depo, will only add to the possible hormonal symptoms you are likely to experience.
Basically, you could experience any range of hormonal symptoms over the next few weeks. You could be lucky & not experience many, but it is also to be expected that you could get lots of symptoms, such as nausea, backache, cramping, heavy/irregular bleeding, sore breasts, fatigue, mood swings, & bloating.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 Oct 2015 • 5 answers
Updated 2 Jul 2014 • 1 answer
Depo-Provera - Hi, I got my depo provera shot on the 3rd march and also took the morning after pill?
Updated 8 Sep 2015 • 1 answer
Updated 1 Dec 2015 • 1 answer
Updated 1 Feb 2018 • 1 answer